Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A minimum fixed point theorem for smooth fiber preserving maps


Author: Catherine Lee
Journal: Proc. Amer. Math. Soc. 135 (2007), 1547-1549
MSC (2000): Primary 55M20, 55R10, 58A05
DOI: https://doi.org/10.1090/S0002-9939-06-08600-X
Published electronically: November 15, 2006
MathSciNet review: 2276665
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p:E\rightarrow B$ be a smooth fiber bundle. Given a smooth fiber preserving map $ f:E\rightarrow E$, we will show that $ f$ can be deformed by a smooth, fiber preserving homotopy to a smooth map $ g:E\rightarrow E$ such that the number of fixed points of $ g$ is equal to the fiberwise Nielsen number of $ f$.


References [Enhancements On Off] (What's this?)

  • 1. R.F. Brown, On a homotopy converse to the Lefschetz fixed point theorem, Pacific J. Math. 17 (1966), 407-411. MR 0195083 (33:3288)
  • 2. B.A. Dubrovin, A.T. Fomenko, and S.P. Novikov, Modern geometry--methods and applications. Part II, Graduate Texts in Mathematics, vol. 104, Springer-Verlag, New York, 1985, Translated from the Russian by Robert G. Burns.MR 0807945 (86m:53001)
  • 3. P. Heath, E. Keppelmann, and P. Wong, Addition formulae for Nielsen numbers and for Nielsen type numbers of fibre preserving maps, Topology Appl. 67 (1995).MR 1362079 (96m:55003)
  • 4. B.-J. Jiang, Fixed point classes from a differential viewpoint, Fixed point theory (Sherbrooke, Que., 1980), Lecture Notes in Math., vol. 886, Springer, Berlin, 1981, pp. 163-170.MR 0643005 (83a:55003)
  • 5. C. Lee, The affect of smoothness and derivative conditions on the fixed point sets of smooth maps, Ph.D. Thesis, University of California, Los Angeles, December, 2005.
  • 6. F. Wecken, Fixpunktklassen. III. Mindestzahlen von Fixpunkten, Math. Ann. 118 (1942), 544-577. MR 0010281 (5:275b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55M20, 55R10, 58A05

Retrieve articles in all journals with MSC (2000): 55M20, 55R10, 58A05


Additional Information

Catherine Lee
Affiliation: Department of Mathematics, University of California, Los Angeles, California 90095-1555
Address at time of publication: 1111 Laveta Terrace, Los Angeles, California 90026
Email: cathylee@math.ucla.edu

DOI: https://doi.org/10.1090/S0002-9939-06-08600-X
Received by editor(s): July 7, 2005
Received by editor(s) in revised form: December 2, 2005
Published electronically: November 15, 2006
Additional Notes: This paper is based on a part of the author’s Ph.D. dissertation written under the supervision of Robert F. Brown.
Dedicated: This paper is dedicated to my advisor, Robert F. Brown
Communicated by: Paul Goerss
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society